Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 44, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 19, 2020, 3:46 AM CDT for Door County, Wisconsin. It was in force for 44 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2020, 3:46 AM CDT (08:46 UTC)
- Expired
- Jul 19, 2020, 4:30 AM CDT
- In force
- 44 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Door County, WI
The radar
The Green Bay radar (KGRB), 104 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 3:53 AM CDT | TSTM WND DMG | Sturgeon Bay, WI | A FEW TREES DOWN IN CARLSVILLE, STURGEON BAY AND EGG HARBOR. DELAYED REPORT. TIME ESTIMATED BY RADAR. |
| Jul 19, 3:58 AM CDT | TSTM WND GST 40 | Sturgeon Bay, WI | DOOR COUNTY CHERRYLAND AIRPORT. |
| Jul 19, 4:00 AM CDT | HAIL 0.25 | 3 W Ephraim, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 18, 9:44 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.8 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 293 J/kg
- Mixed-layer CIN
- -321 J/kg
- Mixed-layer LCL
- 1478 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 312 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
796
WUUS53 KGRB 190846
SVRGRB
WIC029-190930-
/O.NEW.KGRB.SV.W.0044.200719T0846Z-200719T0930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Green Bay WI
346 AM CDT Sun Jul 19 2020
The National Weather Service in Green Bay has issued a
* Severe Thunderstorm Warning for...
Door County in northeastern Wisconsin...
* Until 430 AM CDT.
* At 346 AM CDT, severe thunderstorms were located along a line
extending from 6 miles northwest of Egg Harbor to 10 miles
northwest of Sturgeon Bay to 12 miles east of Oconto, moving east
at 50 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Sturgeon Bay, Jacksonport, Ephraim, Egg Harbor, Newport State Park,
Whitefish Bay, Brussels, Baileys Harbor, Sister Bay and
Forestville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
&&
LAT...LON 4533 8682 4517 8697 4510 8695 4501 8710
4486 8714 4467 8733 4468 8780 4487 8764
4493 8745 4507 8736 4513 8737 4517 8744
4521 8741 4522 8721 4533 8709 4534 8701
4541 8697 4540 8684 4543 8682 4540 8679
TIME...MOT...LOC 0846Z 272DEG 45KT 4509 8740 4496 8748 4486 8762
HAIL...0.88IN
WIND...60MPH
$$
Bersch1 follow-up statement
576
WWUS53 KGRB 190920
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
420 AM CDT Sun Jul 19 2020
WIC029-190930-
/O.EXP.KGRB.SV.W.0044.000000T0000Z-200719T0930Z/
Door WI-
420 AM CDT Sun Jul 19 2020
...THE SEVERE THUNDERSTORM WARNING FOR DOOR COUNTY WILL EXPIRE AT 430
AM CDT...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning will
be allowed to expire. However small hail, gusty winds and heavy rain
are still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
northeastern Wisconsin.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Green Bay.
LAT...LON 4533 8682 4517 8697 4510 8695 4501 8710
4486 8714 4467 8733 4468 8780 4487 8764
4493 8745 4507 8736 4513 8737 4517 8744
4521 8741 4522 8721 4533 8709 4534 8701
4541 8697 4540 8684 4543 8682 4540 8679
TIME...MOT...LOC 0920Z 272DEG 45KT 4507 8683 4494 8691 4484 8705
$$
BerschWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:42 AM CDT, 4 minutes earlier.
Area forecast discussion, Jul 19, 3:42 AM CDT, 4 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 342 AM CDT Sun Jul 19 2020 Forecast discussion for routine morning forecast issuance .SHORT TERM...Today...Tonight...and Monday Issued at 341 AM CDT Sun Jul 19 2020 Convection ahead of a cold front will exit the Lakeshore region an hour or two after sunrise, with drier and cooler air to follow for the next couple days. Highs this afternoon will still be about five degrees above normal, but dewpoints will be 10 to 15 degrees lower than Saturday, so it should feel much more comfortable outside. Another push of cooler air will arrive tonight perhaps accompanied by some clouds in the north. Lows will be several degrees below normal in northern and central Wisconsin and near normal near Lake Michigan. Monday should be very pleasant for most outdoor activities, with highs in the 70s and comfortable humidity. The center of high pressure will move across the area, with light winds allowing for the Lake Michigan breeze to move inland during the afternoon. .LONG TERM...Monday Night Through Saturday Issued at 341 AM CDT Sun Jul 19 2020 An approaching upper trough and surface cold front should bring a good chance of showers and thunderstorms Tuesday afternoon and evening. Surface high pressure will bring mostly dry and warm weather for Wednesday and Thursday. Temperatures should be a few degrees above normal but with reasonable humidity. The upper flow is forecast to become southwest by the end of the week with rising heights. Temperatures and dewpoints will begin to rise Friday with a very warm, or hot weekend possible. With fairly fast upper flow, there will likely be some shortwaves moving through that could bring some convection at times. && .AVIATION...for 06Z TAF Issuance Issued at 1041 PM CDT Sat Jul 18 2020 The main aviation concern will be the potential for a line of strong to severe thunderstorms moving from west to east tonight into early Sunday morning. Expected damaging winds in excess of 60 mph to be possible with the storms along with hail and heavy rainfall. MVFR/IFR conditions can be expected with the strongest thunderstorms and heavies rain. Hi-Res model solutions have most of the precipitation and thunderstorms exiting the eastern TAF sites by 12Z. VFR conditions along with gusty winds to around 20 kts, can be expected for much of the day Sunday into Sunday evening. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....RDM LONG TERM......RDM AVIATION.......Cooley
Hazardous weather outlook, Jul 18, 2:54 PM CDT, 12 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI Issued by National Weather Service Milwaukee/Sullivan WI 254 PM CDT Sat Jul 18 2020 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-192000- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 254 PM CDT Sat Jul 18 2020 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight A Heat Advisory remains in effect for portions central, east central, and northeast Wisconsin until 8PM for heat indices of 95-105. Severe thunderstorms are possible tonight. While large hail and isolated tornadoes are possible, damaging winds are likely the greatest threat. .DAYS TWO THROUGH SEVEN...Sunday through Saturday Thunderstorms are possible at times in the upcoming work week, mainly Tuesday and again around Friday. It is too early to determine whether these storms will be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight. LMZ521-522-541>543-192000- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 254 PM CDT Sat Jul 18 2020 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Gusty south winds and large waves could make conditions hazardous for small craft in the Lake Michigan nearshore waters this afternoon and evening. Thunderstorms could also pose a hazard to mariners. .DAYS TWO THROUGH SEVEN...Sunday through Saturday The probability of widespread hazardous weather is low.
In the hours before
Special weather statement, Jul 19, 2:48 AM CDT, 58 minutes before
Special Weather Statement
National Weather Service Green Bay WI
248 AM CDT Sun Jul 19 2020
WIZ035>037-045-190830-
Waupaca WI-Wood WI-Waushara WI-Portage WI-
248 AM CDT Sun Jul 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WOOD...SOUTHERN
PORTAGE...NORTHWESTERN WAUSHARA AND SOUTHWESTERN WAUPACA COUNTIES
UNTIL 330 AM CDT...
At 247 AM CDT, Doppler radar was tracking a strong thunderstorm over
Lake Wazeecha, or near Wisconsin Rapids, moving east at 40 mph.
Winds in excess of 45 mph will be possible with this storm.
Locations impacted include...
Stevens Point, Wisconsin Rapids, Waupaca, Whiting, Amherst, Chain O'
Lakes-King, Hartman Creek State Park, Lake Wazeecha, Plover and
Stockton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
central and northeastern Wisconsin.
LAT...LON 4424 8960 4425 8960 4425 8980 4451 8979
4451 8913 4421 8907
TIME...MOT...LOC 0747Z 271DEG 42KT 4435 8979
CooleySpecial weather statement, Jul 19, 2:58 AM CDT, 48 minutes before
Special Weather Statement
National Weather Service Green Bay WI
258 AM CDT Sun Jul 19 2020
WIZ013-019>021-031-073-074-190845-
Southern Oconto County WI-Shawano WI-Southern Marinette County WI-
Langlade WI-Northern Oconto County WI-Menominee WI-
Northern Marinette County WI-
258 AM CDT Sun Jul 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MARINETTE...MENOMINEE...
OCONTO...EAST CENTRAL LANGLADE AND CENTRAL SHAWANO COUNTIES UNTIL 345
AM CDT...
At 257 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Big Smokey Falls to near South Branch to
near Legend Lake. Movement was east at 50 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Marinette, Shawano, Menominee, Oconto, Gillett, Crivitz, Mountain,
Wausaukee, Pound and White Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
north central and northeastern Wisconsin.
LAT...LON 4494 8763 4490 8777 4486 8777 4468 8793
4468 8898 4498 8889 4526 8870 4548 8780
4544 8786 4541 8785 4535 8789 4535 8775
4539 8770 4537 8766 4517 8774 4511 8766
4509 8759 4514 8760 4512 8754 4506 8752
TIME...MOT...LOC 0757Z 282DEG 44KT 4505 8856 4500 8850 4494 8855
BerschLocal storm report, Jul 19, 3:12 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
312 AM CDT SUN JUL 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1232 AM TSTM WND DMG GOODNOW 45.70N 89.63W
07/19/2020 ONEIDA WI LAW ENFORCEMENT
TREES DOWN IN CASSIAN. TIME ESTIMATED BY RADAR
1258 AM TSTM WND DMG THREE LAKES 45.79N 89.16W
07/19/2020 ONEIDA WI LAW ENFORCEMENT
TREES DOWN. TIME ESTIMATED BY RADAR.
&&
KURIMSKISpecial weather statement, Jul 19, 3:20 AM CDT, 26 minutes before
Special Weather Statement
National Weather Service Green Bay WI
320 AM CDT Sun Jul 19 2020
WIZ036-045-190915-
Waushara WI-Portage WI-
320 AM CDT Sun Jul 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PORTAGE AND WAUSHARA
COUNTIES UNTIL 415 AM CDT...
At 319 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Plainfield to near Dellwood. Movement was
east at 30 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Wautoma, Redgranite, Plainfield, Napowan Scout Camp, Silver Lake,
Pine River, Dakota, Mount Morris, Saxeville and Wild Rose.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
central and northeastern Wisconsin.
LAT...LON 4398 8960 4424 8960 4425 8968 4428 8965
4426 8923 4424 8922 4424 8889 4398 8908
TIME...MOT...LOC 0819Z 269DEG 28KT 4422 8961 4389 8991
CooleySpecial weather statement, Jul 19, 3:32 AM CDT, 14 minutes before
Special Weather Statement
National Weather Service Green Bay WI
332 AM CDT Sun Jul 19 2020
WIZ022-040-190915-
Kewaunee WI-Door WI-
332 AM CDT Sun Jul 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR KEWAUNEE AND DOOR COUNTIES UNTIL
415 AM CDT...
At 331 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Menominee to 9 miles southwest of
Marinette to Oconto. Movement was east at 50 mph. Other storms were
located across eastern Kewaunee County.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Sturgeon Bay, Kewaunee, Algoma, Luxemburg, Jacksonport, Ephraim, Egg
Harbor, Newport State Park, Whitefish Bay and Brussels.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
northeastern Wisconsin.
LAT...LON 4515 8697 4501 8710 4433 8754 4433 8777
4475 8775 4487 8765 4489 8742 4482 8735
4491 8741 4516 8724 4520 8738 4541 8695
4540 8684 4543 8682
TIME...MOT...LOC 0831Z 267DEG 43KT 4511 8767 4498 8775 4488 8789
BerschLocal storm report, Jul 19, 3:42 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
342 AM CDT SUN JUL 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 AM TSTM WND GST OCONTO 44.88N 87.88W
07/19/2020 M46 MPH OCONTO WI AWOS
&&
KURIMSKIThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 11:54 PM CDT | Special Weather Statement | GRB | Vilas | 36 min |
| Jul 19, 12:11 AM CDT | Special Weather Statement | GRB | Oneida | 49 min |
| Jul 19, 12:22 AM CDT | Severe Thunderstorm Warning | GRB | Oneida | 53 min |
| Jul 19, 12:41 AM CDT | Special Weather Statement | GRB | Vilas | 49 min |
| Jul 19, 12:51 AM CDT | Severe Thunderstorm Warning | GRB | Forest, Oneida | 39 min |
| Jul 19, 1:05 AM CDT | Special Weather Statement | GRB | Langlade, Lincoln | 55 min |
| Jul 19, 1:21 AM CDT | Special Weather Statement | GRB | Marathon | 39 min |
| Jul 19, 1:22 AM CDT | Severe Thunderstorm Warning | GRB | Langlade, Lincoln, Oneida | 38 min |
| Jul 19, 1:24 AM CDT | Severe Thunderstorm Warning | GRB | Florence, Forest | 36 min |
| Jul 19, 1:40 AM CDT | Severe Thunderstorm Warning | GRB | Florence, Forest, Langlade, Marinette, Oconto | 80 min |
| Jul 19, 2:08 AM CDT | Special Weather Statement | GRB | Wood | 67 min |
| Jul 19, 2:15 AM CDT | Severe Thunderstorm Warning | GRB | Wood | 60 min |
| Jul 19, 2:22 AM CDT | Severe Thunderstorm Warning | GRB | Langlade, Marathon, Menominee, Oconto, Shawano | 38 min |
| Jul 19, 2:36 AM CDT | Marine Dense Fog Advisory | GRB | 2 hr | |
| Jul 19, 2:48 AM CDT | Special Weather Statement | GRB | Portage | 42 min |
| Jul 19, 2:58 AM CDT | Special Weather Statement | GRB | Marinette, Menominee, Oconto, Shawano | 47 min |
| Jul 19, 3:18 AM CDT | Special Marine Warning | GRB | 57 min | |
| Jul 19, 3:20 AM CDT | Special Weather Statement | GRB | Waushara | 55 min |
| Jul 19, 3:32 AM CDT | Special Weather Statement | GRB | Door, Kewaunee | 43 min |
| Jul 19, 3:38 AM CDT | Special Marine Warning | GRB | 82 min | |
| Jul 19, 4:00 AM CDT | Special Weather Statement | GRB | Brown, Calumet, Manitowoc, Winnebago | 60 min |
| Jul 19, 4:40 AM CDT | Severe Thunderstorm Warning | GRB | Brown, Kewaunee, Manitowoc | 35 min |
| Jul 19, 4:44 AM CDT | Special Marine Warning | GRB | 61 min | |
| Jul 19, 4:55 AM CDT | Special Marine Warning | GRB | 53 min | |
| Jul 19, 9:39 AM CDT | Small Craft Advisory | GRB | 12 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.